Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 177, NWS Wichita, KS

August 6, 2000Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2000, 2:22 AM CDT for Lincoln County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 2:22 AM CDT (07:22 UTC)
Expired
Aug 6, 2000, 3:00 AM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2987 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS53 KICT 060722
SVRICT
KSC105-060800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN CENTRAL KANSAS

* UNTIL 300 AM CDT.

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LINCOLN...OR ABOUT 31 MILES NORTHWEST OF
  SALINA...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  NEAR BEVERLY AROUND 250 AM CDT...

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF NICKELS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

STAY AWAY FROM WINDOWS.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN
COUNTY UNTIL 300 AM CDT.

LAT...LON 3910 9820 3899 9818 3901 9794 3915 9795

CARUSO

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:39 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 5, 9:39 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT SAT AUG 5 2000

S/W TROF EVIDENT IN SATL WV IMAGERY/OOZ RAOBS THIS EVE MOVG ACRS NEB
WITH FAIRLY IMPRESSIVE H3 JET STREAK OF 75-80KTS NOTED IN PROFILER
AT MERRIMAN NEB. SFC FNT CONTS TO SAG VRY SLOLY SWD INTO NRN/WRN KS
AS OF 02Z AND SHUD BCM QUASI-STNRY...BARRING SGFNT CNVTN...AND RMN
JUST N OF ICT TNGT. ALTHO DEEPEST LO LVL MSTR WAS WELL N/E OF THE
CWA...XPCT SOME LATE NGT/EARLY MRNG ELEVATED TSRA MAY ONCE AGAIN
DVLP OR MOV SEWD INTO PARTS OF CNTRL KS. WL THEREFORE KEEP CHC30
FOR CNTRL/SCNTRL KS. CHCS LOOK SLIMMER FOR SERN KS SO MAY GO SLGT
CHC THERE OVRNGT. TEMP-WISE...THINGS ON TRACK...THO MAY UP MINS FOR
SERN KS WHERE NR SFC DWPTS WERE HIER IN THE LWR 70S. WL ALSO ADJUST
WINDS SHOWG BACKED...MORE SLY FLO S OF FNT TNGT.

DARMOFAL

.ICT...NONE.

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.